MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 22.2MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 22.2MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-122
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device identification and return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that allegedly on or about (b)(6) 2019, the patient underwent a right total hip replacement with stryker components.It is further alleged that three months after the right hip replacement, the plaintiff began to experience clicking of the joint, along with pain in her hip, groin and buttock area.Blood test revealed elevated chromium (1.0) and cobalt (7.3) levels as well as elevated esr (9) and crp (2.8) levels.Allegedly the patient was revised on an unknown date.
 
Additional Manufacturer Narrative
An event regarding wear (metallosis) and abnormal ion level involving a metal head was reported.Wear was confirmed through clinician review.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: visual inspection, material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "as described above, this product inquiry concerns a patient who underwent a primary total hip arthroplasty with a cobalt chrome head, mdm articulation, with an accolade ii femoral stem.The patient developed pain and within about two years was diagnosed with metallosis and required revision which was performed with a competitor product.I can confirm that the patient had the primary and revision procedure since i was able to review the operation report.The root cause of this event cannot be determined with certainty.The causes of metallosis are multi-factorial including surgical technique, specifically in the preparation or lack thereof, of the femoral head or acetabular liner prior to insertion on the trunnion and into the acetabular shell.Other factors include the patient's activity level and bmi, as well as implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "as described above, this product inquiry concerns a patient who underwent a primary total hip arthroplasty with a cobalt chrome head, mdm articulation, with an accolade ii femoral stem.The patient developed pain and within about two years was diagnosed with metallosis and required revision which was performed with a competitor product.I can confirm that the patient had the primary and revision procedure since i was able to review the operation report.The root cause of this event cannot be determined with certainty.The causes of metallosis are multi-factorial including surgical technique, specifically in the preparation or lack thereof, of the femoral head or acetabular liner prior to insertion on the trunnion and into the acetabular shell.Other factors include the patient's activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
22.2MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key16452309
Report Number0002249697-2023-00201
Device Sequence Number20216367
Product Code JDI
UDI-Device Identifier07613327013016
UDI-Public07613327013016
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K010757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number6260-9-122
Device Lot Number69883102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale